Jump to content

Menu

Dr. Hive, I think I might be mildly allergic to MRI contrast dye?


Ginevra
 Share

Recommended Posts

Usually the contrast dye will be a systemic allergic reaction. I would guess there that they used a Tegaderm or tape to hold the line in place and you have either a mild contact allergy or sensitive skin from that. Your rash is very similar to what my skin looks like after a tegaderm.

If it looks like you are going to end up getting chemo, you will need to let every medical person know... I carry my own supplies to secure lines (try silk tape next, fwiw) or I hold them in place manually. Also ask them to tape to a duoderm you can leave in place for a week at a time if you are having regular treatments. You might also look into getting a port placed.

In the meantime, try some topical 1% cortisone cream if it’s itchy.

I’d show the photo at the next visit but I wouldn’t call in over that (but just based on my own experiences).

  • Like 2
Link to comment
Share on other sites

That’s my normal skin reaction to IV drip in the arm. It’s my skin’s reaction to anything foreign i.e. the IV needle. The nurses would usually leave the IV small tube (catheter) on my arm until I am going to leave the hospital. I do have to remind the nurses about latex sensitivity, though latex tapes and bandages are rare now. 

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...